MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA; SPINAL CORD STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA; SPINAL CORD STIMULATOR
Model Number SC-2218-30
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Inadequate Pain Relief (2388); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model #: sc-2316-50, serial #: (b)(4), description: infinion 1x16 perc lead kit-50 cm.Model #: sc-2352-50, serial #: (b)(4), description: linear 3-4 lead 50cm.Model #: sc-1132, serial #: (b)(4), description: precision spectra implantable pulse generator.
 
Event or Problem Description
A report was received that the patient underwent a lead explant procedure, wherein three leads and the ipg were removed for an unknown reason.During the procedure, one of the leads was discovered to have been broken inside of the patient.The proximal to contacts broke off the lead and could not be removed from the patient.
 
Additional Manufacturer Narrative
Additional information was received that the patient underwent the revision procedure due to no longer achieving adequate stimulation with their current lead configuration.Only one lead was explanted and replaced, though it is unknown which of the patient's implanted leads was removed.The ipg was not explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Lead sc-2218-30 (b)(4): as the device involved in the complaint has not been returned, the complaint investigation site (cis) could not perform a device analysis.However a review of the complaint report and device history record did not find any anomalies or deviations that potentially relate to the reported event; there is no reason to suspect a manufacturing defect as the source of the reported complaint.Lead sc-2316-50 (b)(4): visual inspection revealed lead was cleanly cut approximately 42 inches from the distal end.X-ray inspection of the lead revealed that five of the cables were completely broken at the bent/kinked location of the lead.The bent/kinked locations are 1 cm from both sides of the set screw mark of the clik anchor.No cables are exposed at the fracture site.The clean cut damage is a result of a typical explant procedure and it is not considered a failure.Lead sc-2352-50 (b)(4): visual inspection revealed that the lead was cleanly cut approximately 44 cm from the tip of distal end.There are no exposed cables.X-ray inspection found no cable breakage.Damage to the device is a result of a typical explant procedure and it is not considered a failure.Lead splitter sc-3400-30 sn 667966: visual inspection revealed that the lead was cleanly cut approximately 22 cm from the connector of the lead.The damage to the lead is consistent with damages done during the explant procedure and are not considered a failure.
 
Event or Problem Description

Brand Name
PRECISION SPECTRA
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key6878972
Report Number3006630150-2017-03465
Device Sequence Number13640990
Product Code LGW
UDI-Device Identifier08714729771180
UDI-Public08714729771180
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/26/2016
Device Model NumberSC-2218-30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 08/26/2017
Supplement Date Received by Manufacturer09/02/2017
10/06/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date09/28/2017
10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;